Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 25, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 24, 2018, 2:16 PM CST for 24 counties in Texas. It took effect at Nov 25, 2018, 3:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2018, 2:16 PM CST (20:16 UTC)
- In effect from
- Nov 25, 2018, 3:00 AM CST
- Expired
- Nov 25, 2018, 2:23 PM CST
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278 WWUS74 KLUB 242016 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 216 PM CST Sat Nov 24 2018 TXZ021>038-250430- /O.NEW.KLUB.WI.Y.0025.181125T0900Z-181125T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, and Guthrie 216 PM CST Sat Nov 24 2018 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 3 AM to 3 PM CST Sunday. * TIMING...Early Sunday morning through late afternoon Sunday. * WINDS...Northerly winds between 30 and 40 mph with gusts to 50 mph. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. In addition, the wind could toss around loose or unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
3 follow-up statements
751 WWUS74 KLUB 250342 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 942 PM CST Sat Nov 24 2018 TXZ021>038-252100- /O.CON.KLUB.WI.Y.0025.181125T0900Z-181125T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, and Guthrie 942 PM CST Sat Nov 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY... * TIMING...Early Sunday morning through late afternoon Sunday. * WINDS...Northerly winds between 30 and 40 mph with gusts to 50 mph. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. In addition, the wind could toss around loose or unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
916 WWUS74 KLUB 251417 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 817 AM CST Sun Nov 25 2018 TXZ039>044-252100- /O.EXA.KLUB.WI.Y.0025.000000T0000Z-181125T2100Z/ Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 817 AM CST Sun Nov 25 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 3 PM CST this afternoon. * TIMING...This morning through early this afternoon. * WINDS...Northerly winds between 30 and 40 mph with gusts to 50 mph. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. In addition, the wind could toss around loose or unsecured objects. Additionally, reduced visibility in blowing dust will occur downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ021>038-252100- /O.CON.KLUB.WI.Y.0025.000000T0000Z-181125T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, and Guthrie 817 AM CST Sun Nov 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...This morning through early this afternoon. * WINDS...Northerly winds between 30 and 40 mph with gusts to 50 mph. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. In addition, the wind could toss around loose or unsecured objects. Additionally, reduced visibility in blowing dust will occur downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
820 WWUS74 KLUB 252023 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 223 PM CST Sun Nov 25 2018 TXZ021>044-252130- /O.CAN.KLUB.WI.Y.0025.000000T0000Z-181125T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 223 PM CST Sun Nov 25 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Wind speeds have dropped below advisory levels and will steadily decrease through the late afternoon hours. Regardless, wind speeds of 20 to 30 mph with gusts to 40 mph will be continue through late afternoon before diminishing more significantly by early evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:28 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Nov 24, 11:28 AM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1128 AM CST Sat Nov 24 2018 .AVIATION... Breezy southwesterly winds this afternoon will weaken around sunset. However, the winds will shift to the northwest and then north behind a FROPA after midnight. An initial increase in wind speeds will accompany the front, with more sustained 20-30 knot winds expected after daybreak Sunday. If the higher-end winds materialize an AWW will be needed for KLBB. The gusty winds could kick up a little BLDU, but otherwise VFR will persist with only passing cirrus clouds. && .PREV DISCUSSION... /issued 353 AM CST Sat Nov 24 2018/ DISCUSSION... Another breezy day will be in store for the forecast area as fast zonal flow aloft keeps a broad lee surface trough in the region with a fairly tight surface pressure gradient through the day. Similar to yesterday, there could be a few areas that flirt with wind advisory criteria but overall speeds should remain under what is required. West to slightly southwest wind direction providing downslope warming component along with ample sunshine even with thin high clouds through much of the day will help to bump highs 10 to 15 degrees above normal for this time of year. A brief mention about fire weather is that the warm temperatures and dry westerly wind will drop minimum RH values between 15 to 20 percent across the Caprock. This will continue to help cure area fuels but will hold off on any highlights for now as we still remain above critical values and are still a bit high for even a fire danger statement. Wind speeds will drop a bit after sunset as the boundary layer decouples and the pressure gradient relaxes somewhat but this will change after midnight as a strong low dives into the Central Plains. Overall, the timing remains very close to what was seen the past several days and the track of the surface cyclone is also pretty persistent. This will drive a cold front through the area before sunrise with strong winds developing after the frontal passage. MOS guidance continues to have the best handle on wind speeds and there is a greater potential on Sunday for most, if not all, of the forecast area to meet wind advisory criteria (which for us is 31-39 mph lasting for 1 hour or longer). Cold advection behind the front will drop highs 20 degrees from today and it will feel colder with the strong north wind. The only positive remains that the early arrival of the front will allow wind speeds to gradually decrease through the afternoon. Also helping will be the post-frontal surface ridge which settles over the forecast area by Monday morning. With clear skies and a dry airmass, excellent radiational cooling conditions should develop and once again undercut guidance by 3-5 degrees for lows Monday morning. Monday through Thursday looks to be fairly quiet weather-wise with northwesterly flow aloft gradually transitioning to zonal flow. A series of weak shortwaves will move over the region on Monday, Wednesday, and Thursday with the main sensible weather impact being a change from southwesterly to northwesterly flow at the surface and an minor increase in cloud cover aloft. The shortwave on Thursday looks to be a bit stronger which may help a minor/weak cold front try to push across the area during the day but little impact on temperatures is expected. Even though the weather will be quiet here, we will be keeping an eye on a developing storm system off the Pacific Coast/California that will potentially be the next major weather-maker for our area. The GFS and ECMWF continue to struggle with how this system will evolve. The GFS develops broad cyclonic flow across the western half of the U.S. by next weekend with the initial batch of energy moving north of the area Friday night into Saturday. This favors another round of breezy west wind, dry conditions, and temperatures above normal for Friday and Saturday. In stark contrast, the ECMWF develops a strong closed low over the Four Corners during the day Friday which would favor rapid moisture return on southeasterly surface winds staring Thursday night and the potential for precipitation chances late Friday into Saturday morning. Saturday would then see strong westerly winds a strong dry punch at the surface with the passage of the low across the northern Texas Panhandle. The ECMWF so far remains fairly consistent with the timing and strength of the closed low while the GFS continues to struggle with the amplitude and track of the trough. For now, will lean towards the ECMWF and introduce PoPs for Friday and Friday night due to the strong moisture advection and approaching closed low. Fully expect PoP values, coverage, and timing to change as we move through next week as this storm system continues to evolve in the forecast/models. Jordan && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23
Hazardous weather outlook, Nov 24, 5:09 AM CST, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 509 AM CST Sat Nov 24 2018 TXZ021>044-242315- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 509 AM CST Sat Nov 24 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong winds, possibly in excess of 30 mph, will be possible Sunday morning through early afternoon.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.